View Full Version : tenex intuniv


hollywood
11-07-11, 05:55 PM
I have been debating it for awhile. I just seem like inbetween peaks and valleys of my adhd meds I cannot stay on point. It's horrible, ssri's and snr's are terrible and really screw things up , it's doesn't matter how small the dose may be. I started low dose tenex today in the morning. It was weird the first hour, kind of panicky before it took effect . It really does help you stay on point with stimulants in the mix though. I wonder if intuniv is any better really than tenex. Not sure how to dose this deal or if I will run into it not working, but if I were to augment it clearly is better than any ssri or snri.

ADHD0905
11-07-11, 08:22 PM
Hey, sweet that it's helping!!! I did a lot of research before I started the Intuniv and wondered the same thing. below is a site that pretty much summed up what I found. they seem to give the same response, but it's kinda like IR compared to XR with the stims. The tenex has the peaks/valley issue that the Intuniv doesn't. Some people said they had trouble dosing/scheduling it to avoid the valleys part. Besides that I didn't see anything really different. Just the Intuniv more smooth b/c of its extended release. Good luck with it!!


http://www.corepsychblog.com/2009/11/intuniv-for-adhd-dosing-details/#axzz1d4I617Ru

hollywood
11-08-11, 10:51 AM
have you gained any weight on the combination. I felt hungry last night more than normal. I was a bit slower getting ready for work in the morning today but none of that odd I don't know what the hell I'm doing effect that I got from ssris thank god. That stuff is for the birds. I guess we will see.

ADHD0905
11-09-11, 12:08 AM
No I haven't had any weight gain, still actually losing some from the decreased appetite with the Adderall, but I did read that weight gain could be a side effect in a small amount of people.

as far as the feeling slower...yeah that was the oddest feeling for me at first. i almost felt like I took a sleeping pill but without the mental tiredness..like I was doing stuff in slow motion. It took a day or two to get used to it. honestly i didn't like it in the beginning b/c it made me slow down with everything...then I realized this is probably what non adhd people fell like all the time lol.

This is how I explain my experience from it to my doc and others. It's long but the only comparison I can think comes close lol

"Picture a day when you have 1000 things to do and only two hours to do it. You run and rush around like crazy, always late, trying to hurry, now it's the final hour and you still have 999 things to do.... and then after it's all done at the end of the day you come home, sit down and finally can take a breath"....

that's how I feel on Intuniv, the finally being able to sit and take a breath. I just feel calm. which helps me to focus more since my brain isn't running in 10 different directions.

I'm glad your getting a better response than you were with the SSRIs. How often are you taking the Tenex? Are you having any issues with the peaks/valleys part??

I'm just curious, you may have told me in a different post but I forget, did you or your doc choose Tenex over the Intuniv?

hollywood
11-09-11, 12:19 AM
Does the tired feeling go away? Does it make stimulants mire effective after adjusting? Yeah ssris suck!

hollywood
11-09-11, 03:44 PM
I started intuniv on the second day, not sure what to make of it . I just felt a bit out of it all day and kind of anxious before it had any beneficial activation. My vision was effected and I saw alot of flashes of light and my ears kept popping all day long. I guess this is just part of the whole blood pressure thing affecting my asthma issues. Jesus, like a record over here.

ADHD0905
11-11-11, 11:59 PM
Hey, yeah the tiredness went away for me on the 1-3mg dosages. usually took 2-3 days and then it was gone. i do however metabolize drugs really fast so it might take longer for some. and yes, it made my stims more effective. i didn't have any of the benefits of the stims before the intuniv but now i do. i can actually sit and study for hours...i honestly still can't believe it.

For the ear popping and eye flashes you should probably call your doc, I've never seen those listed or anyone experience those as a side effect. The tenex shouldn't affect your asthma even if it drops your blood pressure so I'd give the doc a call.

Are you still taking it? Are you still having the symptoms? I hope it's going better for you! :)

hollywood
11-12-11, 12:42 AM
Well i know my main issue is staying on track. I have tried ssris and they are no good. The nuvigil helps alot with the daytime tiredness from apnea. Mornings were horrible. I feel like i hate my job and life so much due to strange boss and weird stuff my boss actually tells me how and where i should put my sales work its destroying me.. So its a toss up . Not sure if i should go with the nuvigil or intuniv. Looks like wellbutrin has to stay or else i really get depressed

hollywood
11-13-11, 10:22 PM
Was wondering about Prozac or continuing intuniv. I dint know if I have anxiety or if it's distraction.

ADHD0905
11-14-11, 08:44 PM
i would talk to your doc b/c depending on the answer...that'll be a better guide to which med would work. people always thought i was anxious...but i wasn't. i never felt anxious... i was just so hyper people thought i was anxious. basically i had very rapid speech, ran around like i was on crack (direct quote from someone lol), and got distracted easily...especially if my routine with something was disrupted...one thing different and I was lost and all over the place..mainly i think b/c i couldn't focus well and my routine avoided me having to think lol.

the intuniv slowed me down and now i don't have those issues, nor once have i heard anything about being anxious. i've heard the opposite actually like I seem more calm and relaxed and more focused. Being in anesthesia school i have lots of people observing me lol, so i'm like my own research study. none of them realized i started taking medication so they're observations are justified. and before the intuniv i was on vyvanse, focalin xr and adderall xr for over a month and none of them gave me the results like the intuniv and adderall xr combo.

but if your issue is anxiety, i don't know if intuniv or prozac would be better. i guess the question is if you actually "feel anxious"...or just like the energizer bunny on crack lol. from what i read, most of the stims seem to make people's anxiety a lot worse. how does your stims effect your anxiety?

my guess is since you had a positive effect from Tenex, your either just hyper...or maybe your hyper and have anxiety. since you had a good effect i'd probably stick with the Intuniv you switched too, ride it out and see how it works and if after a few weeks and different dosages you'll be able to tell if it's anxiety or distraction.

if you still have anxiety, maybe switch to prozac.